Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 40, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jun 30, 2007, 5:57 PM CDT for Hidalgo County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2007, 5:57 PM CDT (22:57 UTC)
- Expired
- Jun 30, 2007, 8:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 11.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2582 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 302300 FFWBRO TXC215-010100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 557 PM CDT SAT JUN 30 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...SAN MANUEL...PHARR...MISSION... MCALLEN...HIDALGO...EDINBURG... * UNTIL 800 PM CDT * AT 552 PM CDT...DOPPLER RADAR INDICATED RAINFALL ACCUMULATION ESTIMATES OF 2 TO 3 INCHES DURING THE LAST COUPLE HOURS. THUNDERSTORMS HAVE ALREADY DROPPED ESTIMATES OF 2 TO 3 INCHES OF RAIN FROM MCALLEN TO NEAR SAN MANUEL DURING THE LAST 2 HOURS. A SECOND THUNDERSTORM JUST MOVING INTO HIDALGO COUNTY FROM THE SOUTH WILL ADD MORE RAINFALL TO THE REGION WITH ANOTHER 1 TO 3 INCHES POSSIBLE DURING THE WARNING TIME. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2608 9841 2604 9820 2663 9806 2666 9828 $$ JS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 1:35 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jun 30, 1:35 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 135 PM CDT SAT JUN 30 2007 .DISCUSSION...SEA BREEZE GOT ACTIVE TODAY WITH STORMS FIRING ALONG AND REMAINING NEAR THE COAST MUCH OF THE MORNING AND EARLY AFTERNOON. AS HEATING CONTINUES ACROSS MIDDLE RIO GRANDE VALLEY AND WESTERN PORTIONS OF THE CWA EXPECT SHOWERS AND STORMS TO INCREASE. NOT MANY CHANGES MADE IN THE LATEST FORECAST AS RAIN CHANCES SHOULD CONTINUE THEIR INCREASE THROUGH EARLY NEXT WEEK. WITH S TX TO REMAIN BETWEEN LOW PRESSURE OVER N CENTRAL TEXAS AND HIGH PRESSURE OVER THE GULF DEEP SOUTHERLY FLOW SHOULD CONTINUE TO PUMP TROPICAL MOISTURE ACROSS THE CWA. THIS PATTERN IS FORECAST TO PERSIST FOR NEXT SEVERAL DAYS. UPPER LOW OVER THE GULF LOOKS LIKE IT IS DRIFTING NORTH ON THE WESTERN PERIPHERY OF THE BERMUDA HIGH. THIS LOW WILL CONTINUE TO AIDE IN SHOWER AND THUNDERSTORM DEVELOPMENT OVER THE COASTAL WATERS OVERNIGHT AND ACT AS A CATALYST TO THE SEA BREEZE DURING THE DAY. PRECIPITABLE WATER VALUES HAVE CLIMBED ABOVE 2 INCHES PER THE MORNING SOUNDING AND MODELS PROG THE PWS TO REMAIN BETWEEN 1.9 AND 2.2 INCHES THROUGH AT LEAST TUESDAY. HEAVY RAIN WILL BE ADDED TO THE FORECAST WORDING WITH THE PROBABILITY OF MINOR FLOODING PLAYED UP IN THE HWO. UNCERTAIN OF A FLASH FLOOD WATCH AT THIS TIME WITH AREAL COVERAGE OF HEAVY RAIN NOT EXPECTED TO BE THAT WIDESPREAD. HIGHEST CHANCES LOOK TO BE ACROSS THE LOWER AND MIDDLE RGV WITH SLIGHTLY LOWER CHANCES OUT WEST. AN INCREASE IN CLOUD COVER THE NEXT FEW DAYS SHOULD KEEP TEMPERATURES NEAR SEASONAL NORMALS SO WILL TREND TOWARDS THE NOT AS WARM NAM. DID NOT CHANGE MUCH IN THE EXTENDED PERIOD WITH DIURNAL RAIN CHANCES CONTINUING THROUGH MUCH OF THE COMING WEEK. TEMPERATURES TO REMAIN NEAR SEASONAL NORMALS. && .AVIATION...SHRA/TSRA CURRENTLY MVG ONSHORE FROM THE GULF WILL PRODUCE TEMPO MVFR TO IFR VIS/CIGS BEFORE MOVING FURTHER INLAND THROUGH THE AFTERNOON AS THE SEABREEZE BOUNDARY MIGRATES WEST. && .MARINE...BUOY020 REPORTED S WINDS AROUND 10 KTS AND SEAS AT 2 FT. LIGHT TO MODERATE WINDS AND LOW SEAS WILL PREVAIL INTO NEXT WEEK WITH INCREASED CHANCES FOR RAIN AS AN APPROACHING WEAK TROPICAL WAVE INTERACTS WITH AN UPPER LEVEL LOW OVER TEXAS. WINDS AND SEAS WILL INCREASE BY THE MIDDLE OF NEXT WEEK AS THE PRESSURE GRADIENT TIGHTENS FROM THE INTERACTION OF HIGH PRESSURE OVER THE GULF AND A DEVELOPING LOW PRESSURE OVER THE CENTRAL PLAINS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 88 79 88 / 20 40 20 50 BROWNSVILLE 77 90 77 90 / 20 40 20 50 HARLINGEN 75 93 76 92 / 20 40 20 50 MCALLEN 76 96 77 94 / 20 40 20 50 RIO GRANDE CITY 76 96 77 95 / 30 30 20 40 SOUTH PADRE ISLAND 80 88 81 87 / 30 40 30 30 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 55 MARINE/AVIATION 59 SYNOPTIC
Hazardous weather outlook, Jun 30, 5:38 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 538 PM CDT SAT JUN 30 2007 TXZ248>257-011100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 538 PM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP ACROSS THE REGION THIS EVENING...PRIMARILY OVER THE MID AND UPPER VALLEY. SOME OF THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING TORRENTIAL RAINFALL THAT COULD LEAD TO FLASH FLOODING. PLEASE REFER TO ANY WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY INCREASED TROPICAL MOISTURE ACROSS THE REGION WILL MAINTAIN A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE WEEK. THE STRONGER STORMS WILL PRODUCE HEAVY RAINFALL WITH LOCALIZED FLOODING REMAINING POSSIBLE THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. SPOTTERS AND EMERGENCY MANAGERS ARE ADVISED TO MONITOR THE LATEST WARNINGS AND ADVISORIES FROM THE NATIONAL WEATHER SERVICE IN BROWNSVILLE.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:29 PM CDT | Flash Flood Warning | BRO | Zapata | 61 min |
| Jun 30, 5:21 PM CDT | Flash Flood Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 84 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.